What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 7, 11:20 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 7, 11:20 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1220 AM CDT Fri Jul 8 2022
.Discussion...
Issued at 346 PM CDT THU JUL 7 2022
Key Messages:
- Dangerous heat continues this afternoon for the KC metro and for
areas generally south of the Missouri River. The hottest
temperatures and heat indices will be felt south of Hwy 50.
- There is a chance of scattered strong to severe thunderstorms
across the area this evening into the overnight hours. The primary
concern will be strong winds, but small hail and a brief tornado or
two cannot be ruled out at this time. Moderate to heavy rainfall may
lead to localized flooding and flash flooding concerns, especially
for areas that received several inches of rainfall Thursday morning.
- Comparatively cooler temperatures are expected to arrive on Friday
and last through the weekend.
Discussion:
A complicated forecast in store for the next 24 hrs with nearly
stationary boundary/warm front draped across eastern Kansas and
central Missouri, and the potential for another round of storms
later this evening across northeast Kansas and northern Missouri.
This mornings MCS has now moved into central Illinois but cloud
cover has lingered across the region in its wake. High cirrus being
slow to clear has impacted temperatures within the Extreme Heat
Warned counties...as such, have trimmed a few counties in central
Missouri out of the warning where temperatures were slow to rise
this afternoon. The remainder of the warning has been allowed to
continue and despite being a few degrees off from reaching
previously forecast temperatures, readings should still reach near
90 along the Missouri River with low to mid 90s further south.
For this evening and into the overnight hours, a surface low will
move towards northeast Kansas with the aforementioned warm front
lifting slightly northward. The associated cold front will extend
from the surface low back to the southwest tying into a secondary
surface low deepening over southwest Kansas and the Panhandles of
OK/TX. Storms are expected to initiate near the surface low and then
along the warm front as the low level jet develops later tonight.
The decreased cloud cover has allowed for further diurnal heating
which will help initiate storms later this evening. While CAMs seem
to concur that storms will originate north of the I-70 corridor in
NE KS and western MO between 00Z and 03Z, the expanse of these
storms in the following hours are not nearly as agreed upon. While
PWATs exceed 2.0 inches from the NW corner of MO down south of I-70,
the heaviest of rain will likely remain north of the Missouri River
due to the ESE movement of the storms. Instability is greatest south
of US-36 with CAPE values of around 2000 J/kg and greater between
00Z and 03Z. DCAPE is more prominent in this region as well, with
values in excess of 800 J/kg. While hail and a brief tornado is
possible, the most widespread threat associated with the passage of
these storms is wind due to the larger spread of enhanced DCAPE
values. In addition, ongoing storms across northeastern Nebraska
will need to be watched as they near the instability gradient that
extends from southwest Nebraska down into northwest Missouri.
Several of the CAM solutions have this complex following the
instability gradient while others have is petering out as it moves
into northwest Missouri.
While temperatures will remain hot today due to diurnal heating, a
return to normal is expected by Friday afternoon with temperatures
in the upper-80s and lower-90s. Heat indices will peak in the upper-
90s tomorrow, with even lower values anticipated through the
weekend. Monday will bring another brief warm-up with temperatures
likely pushing the mid 90s, but this will be short-lived as another
impulse moving through the Northern Plains will knock temperatures
back down into the 80s Tuesday.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1149 PM CDT THU JUL 7 2022
Thunderstorms are expected to continue moving through the area
over the next couple of hours. Storms are expected to primarily
impact STJ, but a few storms could be possible at all TAF sites.
Storms are expected to move out of the area before day break as
the winds turn to the northwest. Ceilings will decrease toward
sunrise, but mainly expect ceilings to remain VFR.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...PietrychaP/Macko
Aviation...HB
Hazardous weather outlook, Jul 7, 1:27 PM CST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
227 PM CDT Thu Jul 7 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
227 PM CDT Thu Jul 7 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...This Afternoon and Tonight
The excessive heat warning remains in effect for areas along and
south of the MO River through tonight. Strong to severe storms are
possible this evening between 6 PM and early Friday morning. Main
impacts include gusting winds and hail. Flash flooding is also
expected is some areas, with the chance for a brief, weak tornado
or two.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Rain expected to linger into Friday morning. Cooler temps to follow
into the weekend.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 7, 11:31 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST MAYSVILLE 39.89N 94.36W
07/08/2022 E60 MPH DEKALB MO 911 CALL CENTER
&&
BMWSpecial weather statement, Jul 7, 11:44 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1244 AM CDT Fri Jul 8 2022
KSZ102-MOZ011-012-080615-
Doniphan KS-Holt MO-Andrew MO-
1244 AM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northwestern
Doniphan, southeastern Holt and west central Andrew Counties through
115 AM CDT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm
over Rulo, or 8 miles southeast of Falls City, Nebraska moving
southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highland, Troy, Oregon, Forest City, White Cloud, Big Lake,
Fortescue, Iowa Point, Fanning and Iowa Reservation of Kansas and
Nebraska.
This includes Interstate 29 between mile markers 65 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9497 3984 9498 3975 9512 3985 9534
4000 9534 4000 9531 4003 9535 4003 9540
4004 9542 4006 9542 4007 9539 4010 9540
4012 9539 4014 9543
TIME...MOT...LOC 0544Z 294DEG 30KT 4002 9546
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KurtzLocal storm report, Jul 7, 11:49 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST 2 SE CAMERON 39.73N 94.21W
07/08/2022 M61 MPH CLINTON MO TRAINED SPOTTER
&&
BMWLocal storm report, Jul 8, 12:26 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST KINGSTON 39.64N 94.04W
07/08/2022 E60 MPH CALDWELL MO EMERGENCY MNGR
&&
BMWLocal storm report, Jul 8, 12:28 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 3 E ALTAMONT 39.89N 94.02W
07/08/2022 DAVIESS MO EMERGENCY MNGR
POWER LINES DOWN.
&&
BMWSpecial weather statement, Jul 8, 12:29 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
129 AM CDT Fri Jul 8 2022
MOZ015-016-023>025-031-032-080715-
Grundy MO-Carroll MO-Macon MO-Chariton MO-Livingston MO-Linn MO-
Sullivan MO-
129 AM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of northern Chariton,
Linn, southern Grundy, southern Sullivan, north central Carroll,
northwestern Macon and Livingston Counties through 215 AM CDT...
At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Jamesport to near Chillicothe
to 7 miles southeast of Utica. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chillicothe, Trenton, Brookfield, Marceline, Bucklin, Meadville,
Hale, Laclede, Linneus, Wheeling, Browning, Chula, Laredo, Purdin,
Mendon, Sumner, Rothville, Avalon, New Boston and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3951 9284 3957 9364 3984 9357 4006 9377
4007 9376 4014 9287 4008 9285 4004 9286
4004 9284 3983 9277
TIME...MOT...LOC 0629Z 270DEG 33KT 3997 9367 3984 9349 3968 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Kurtz